I had been taking Darvocet-N 100 for a couple of days for some post-surgical pain after a breast biopsy. I didn't take any other medication besides the Darvocet and made sure to stay on the dosing schedule so I wasn't taking too much...I think the most I took was 5.5, and the maximum 24-hour dose is 6. but after a couple of days, I started having some upper abdominal pain and I decided to stop. It's now been about 2 days since I've stopped taking the drug, and I'm still having these pains...they come and go, but they're fairly sharp and in the center of my abdomen, above my belly button. I've also been burping a lot. The pain seems to get worse when I bend over or lean forward as well. I normally take Nexium, so I went back on that since stopping the Darvocet and also tried some Pepto Bismol, but the pains still come and go. I have no nausea and otherwise feel fine.
My questions are: Could Darvocet still be causing this stomach pain 2 days after I stopped taking it? Or maybe it's from the general anesthesia? I see all these warnings about liver damage about this drug, so I hope it's not that. Also, is this considered a common side effect, or should I talk to my doctor about this?
(Sorry for the multiple posts -- I accidentally chose the wrong topic initially.)
Welcome to MedHelp's Pain Management Forum. I am sorry that you are having GI problems.
You stated you normally take Nexium so I assume you have had some GERD symptoms in the past. Were you told to stop taking it post surgically? Unless you were told to do so you should have continued to take it, especially when adding the Darvocet which can cause GI distress as you describe. My guess is the Darvocet has caused your symptoms. Burping is a common symptom of untreated or a GERD flare. The location of your pain is more stomach than liver. It is unusual that this short term use with no over dosing would cause a liver disorder. I also doubt that after a week this could be related to anesthesia.
These are merely my opinions and you should always consult with your PCP. Best of luck to you. I hope you will soon be feeling better. Please stop by and let us know how you are feeling.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.